About Us  |  Contact Us  |  Español
VNA of Care New England
VNA of Care New England

Vitamin D Supplementation Beneficial in Atopic Dermatitis

Objective atopic dermatitis index scores lower after supplementation
FRIDAY, Aug. 23 (HealthDay News) -- Vitamin D may influence atopic dermatitis, and supplementation is associated with reduced disease severity, according to a study published in the August issue of the Journal of the American Academy of Dermatology.
Zbigniew Samochocki, M.D., Ph.D., from the Medical University of Warsaw in Poland, and colleagues examined the correlation between vitamin D concentrations and clinical, immunologic, constitutional, and environmental factors in a cohort of 95 patients with atopic dermatitis and 58 controls. Atopic dermatitis severity was measured using the scoring atopic dermatitis (SCORAD) index.
The researchers observed no significant difference with respect to the mean serum concentration of 25-hydroxyvitamin D3 (25[OH]D3) for patients with atopic dermatitis and controls. Patients with atopic dermatitis who had lower 25(OH)D3 levels had a higher frequency of bacterial skin infections. No significant correlations were identified for vitamin D levels with other laboratory and clinical parameters. The mean objective SCORAD and SCORAD index were significantly lower after supplementation.
"In conclusion, vitamin D may influence the course of atopic dermatitis," the authors write. "The results from this study indicate that vitamin D supplementation may ameliorate clinical signs of the disease and can be considered as a safe and well-tolerated form of therapy."
Abstract (http://www.jaad.org/article/S0190-9622(13)00288-0/abstract )Full Text (subscription or payment may be required) (http://www.jaad.org/article/S0190-9622(13)00288-0/fulltext )
Health Headlines
If Kids Think Someone's Watching, They're More Likely to Wash Their HandsView in a lightbox
Spring Cleaning Safety TipsView in a lightbox
Ragwitek Approved for Adult Ragweed AllergyView in a lightbox
Restaurants in Poor Areas Push Unhealthy Foods, Study FindsView in a lightbox
Certain Sedatives Tied to Breathing Problems in Older COPD PatientsView in a lightbox
VNA of Care New England
© 2011 Site Index | Disclaimer | Legal Notices